My husband and I, healthy at ages 68 amd 76, had double flu shots at the end of October. He had a bad reaction, his face got very red and he was feverish and ill for a few days.
On Nov. 10 I felt a pain at the juncture of my right leg and stomach, and went to my Dr. He said it was shingles. By then I had blisters. I asked if the flu shot caused it and he didn't answer me. I didn't know one thing about shingles. In no time I was taking Tylenol #3 (with codeine) and Tramadol for the pain, I don't use narcotic drugs and they had a very big impact on me.. I barely remember the next three weeks as i was pretty much unconscious. I was in terrible pain when I was awake and my husband cared for me day and night. I took the Valaclovir and other meds given me. I am diabetic and had to somehow get out of bed each day and have something to eat, take those meds, and walk as much as I could in our apartment.
It is March 5 now, and I still have the red tracks of the blisters and scabs and still have pain in my lower right abdomen where shingles started. the tracks run around my back to the exact center and hurt if touched. I have Lidocaine gel for that pain.
I have had the flu shot every year and probably never will again. I definitely link the flu shot of 2011 to the Shingles that started soon after. At 76 and healthy, I am shocked at this happening. I have lost 20# and am still hurting.
Doctors should be tracking these 'outbreaks' of shingles and associating it with the flu shot (or not), keeping records.
Shingles is dreadful and I would rather have the flu.